June 2018 Critical Care Case of the Month
Saturday, June 2, 2018 at 8:00AM
Rick Robbins, M.D. in ADAMTS13, atropine, bradycardia, complication, drug-induced microangiopathy, hyponatremia, plasma exchange, renal transplant, side effect. tacrolimus, thrombocytopenia

Stephanie Fountain, MD

Banner University Medical Center Phoenix

Phoenix, AZ USA

 

History of Present Illness

A 60-year-old native American man presented to an outside hospital with several days of nausea, vomiting and diarrhea. The patient felt weak and called emergency medical services and was taken to the emergency department.

Past Medical History

He has a history of end stage renal disease secondary to diabetes mellitus and hypertension. He received a cadaveric renal transplant in 2008 which was complicated with acute on chronic rejection and symptomatic hyponatremia.

Physical Examination

His pulse was recorded as 28 beats/min and his blood pressure was 90/60.

Which of the following should be done? (Click on the correct answer to be directed to the second of six pages)

  1. Administer atropine
  2. Begin transcutaneous pacing
  3. Obtain a drug history
  4. 1 and 3
  5. All of the above 

Cite as: Fountain S. June 2018 critical care case of the month. Southwest J Pulm Crit Care. 2018;16(6):304-10. doi: http://doi.org/10.13175/swjpcc065-18 PDF 

Article originally appeared on SOUTHWEST JOURNAL of PULMONARY & CRITICAL CARE (http://www.swjpcc.com/).
See website for complete article licensing information.